question-icon

What causes excessive sweating, muscle weakness, dizziness and confusion?

default
Posted on Wed, 16 Dec 2015
Question: On a number of occasions over the past six weeks, I have experienced sudden onset sweating (heavy cold sweat), general weakness including muscles, dizziness which does not result in fainting, and a degree of confusion. I have IHD, Diabetes Type 2 and I'm on various medications to treat these conditions.
doctor
Answered by Dr. Shehzad Topiwala (2 hours later)
Brief Answer:
Low blood glucose or pressure

Detailed Answer:
Sorry to note your symptoms. They are indeed worrisome. It could well be due low blood glucose or low blood pressure. In your list of medications that you have provided I do not see any diabetes related medications. Are you on something for diabetes ? I suggest you seek immediate medical evaluation to get to the bottom of this problem. Next time symptoms like these occur call 911 and check your blood sugar and blood pressure. If either of these is low , your medication choices need to be adjusted.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shehzad Topiwala (2 hours later)
Dear Dr Topiwata,

Thank you for your response. As you note, I do find these episodes worrisome.

Perhaps to aid you further, a complete list of my medications follow:

375mg Efexor-XR (Mane);
10mg Forxiga (Mane);
1000mg Diabex (BD);
50mg Doxycycline 50mg (Mane);
75mg Plavix (Clopidogrel) (Mane);
8mg Perindopril (Mane);
40mg Nexium (Esomeprazole) (Mane);
80mg Lipitor (Atorvastatin) (Nocte)
145mg Lipidil (Fenofibrate) (Nocte);
50mg Metoprolol (BD);
10mg Zanidip (Lercanidipine) (Nocte);
15mg Diazepam (Nocte);
500mg Epilim (Sodium Valporate) (Mane); and
1.2mg/ml Victoza (Liraglutide) (SC - Mane).

I see both an endocrinologist and a cardiologist. Should I refer these episodes to both specialists. Thank you for your time, and kind regards.
doctor
Answered by Dr. Shehzad Topiwala (3 hours later)
Brief Answer:
Follow up

Detailed Answer:
Yes most certainly you need to see both these type of doctors.
Please check your blood glucose and pressure readings during the episodes.
Typcally the three diabetes medications you have listed :

Forxiga, Diabex and Victoza

are not known to cause low glucose reactions though.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excessive sweating, muscle weakness, dizziness and confusion?

Brief Answer: Low blood glucose or pressure Detailed Answer: Sorry to note your symptoms. They are indeed worrisome. It could well be due low blood glucose or low blood pressure. In your list of medications that you have provided I do not see any diabetes related medications. Are you on something for diabetes ? I suggest you seek immediate medical evaluation to get to the bottom of this problem. Next time symptoms like these occur call 911 and check your blood sugar and blood pressure. If either of these is low , your medication choices need to be adjusted.